Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 13, 2005, 6:22 AM CST for Dickson County, Humphreys County, Lewis County, Tennessee. It was in force for 39 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2005, 6:22 AM CST (12:22 UTC)
- Expired
- Feb 21, 2005, 4:30 AM CST
- In force
- 39 days
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Dickson County, TN, Humphreys County, TN, Lewis County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 632 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 131223 SVROHX TNC043-085-131245- /X.NEW.KOHX.SV.W.0002.050113T1222Z-050113T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 622 AM CST THU JAN 13 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DICKSON SOUTHERN HUMPHREYS COUNTY IN TENNESSEE * UNTIL 645 AM CST * AT 612 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 16 MILES NORTHWEST OF LINDEN...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCEWEN BY 640 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3593 8798 3579 8785 3619 8713 3638 8729 $$ JLM
1 follow-up statement
000 WUUS54 KOHX 210953 SVROHX TNC101-211030- /O.NEW.KOHX.SV.W.0002.050221T0952Z-050221T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 352 AM CST MON FEB 21 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEWIS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF HOHENWALD * UNTIL 430 AM CST * AT 343 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES WEST OF HOHENWALD...OR ABOUT 7 MILES SOUTHEAST OF LINDEN...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOHENWARD AT 410 AM CST LAT...LON 3562 8778 3544 8774 3549 8721 3568 8730 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 4:40 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 13, 4:40 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
440 AM CST THU JAN 13 2005
.DISCUSSION...
STRONG UPPER TROUGH OVER THE PLAINS STRETCHES DOWN TO SOUTH TEXAS
THIS MORNING. STRONG EMBEDDED SHORTWAVE MOVING EAST OVER ARKANSAS AT
THIS TIME...WITH SQUALL LINE POSITIONED WELL AHEAD FROM THE NORTHERN
OHIO VALLEY INTO THE LOWER MISSISSIPPI VALLEY. AHEAD OF THIS SYSTEM
THERE CONTINUES TO BE A FEED OF MOISTURE...WITH SOUTH FLOW AROUND
60KTS 3KFT UP OVER MIDDLE TENNESSEE. GFS/ETA TENDS TO WEAKEN UPPER
TROUGH AND MOVE UPPER WAVE NORTHEAST OVER THE OHIO VALLEY TODAY.
STRONG DYNAMICS/POLAR JET CONFIGURATION SUPPORTS LINE OF STORMS
MOVING INTO MIDDLE TENNESSEE TODAY.
PRIOR TO PRECIP ONSET THIS MORNING...PRESSURE GRADIENT REMAINS FAIRLY
TIGHT. SOUTH WINDS WILL CONTINUE AT 15 TO 25 MPH...WITH GUSTS UP 35
MPH THIS MORNING MOST AREAS. SO LAKE WIND ADVISORY WILL CONTINUE
UNTIL 18Z. FLASH FLOODING IS A CONCERN...MAINLY FOR THIS AFTERNOON.
CONSIDERING RECENT RAINS AND SOME RIVERS STILL FLOWING HIGH...A FLOOD
WATCH WILL BE POSTED FOR TODAY. LAST TWO RUNS OVER ETA PUT 1.25 TO
1.5 INCHES AT BNA...WITH MORE EAST. APPEARS THE BEST CHANCE FOR
FLOODING WILL BE IN THE NORTHERN CUMBERLAND PLATEAU...WITH ONE AND
SIX-HOUR FFG VALUES EXCEEDED BY ALL MODEL QPF. FLOOD WATCH WILL COVER
NORTH MIDDLE TENNESSEE AND THE PLATEAU.
AS FOR SEVERE WEATHER...12Z MODELS SHOW WET-BULB HEIGHTS INCREASING
WITH PRECIP ONSET ALONG THE LINE...SO ONLY ISOLATED DAMAGING WINDS
POSSIBLE AT THIS POINT.
SURFACE HIGH PRESSURE NUDGES THIS WAY FROM THE NORTHWEST TONIGHT...
WITH MODELS AND GUIDANCE SHOWING A QUICK CLEARING. SOUNDING DATA
SUGGESTS MORE CU WITH BASES AROUND 2KFT...FROM COLD ADVECTION. SO
WILL KEEP SKIES MOSTLY CLOUDY...BECOMING PARTLY CLOUDY IN THE EAST
FRIDAY.
ARCTIC AIR/CENTER OF SURFACE HIGH PRESSURE STAYS NORTHWEST OF
MIDDLE TENNESSEE THIS WEEKEND. NO QUESTION THAT IT WILL BE COLDER...
AT OR SLIGHTLY BELOW SEASONAL NORMS. MAY TURN COLDER EARLY NEXT WEEK
WITH GFS MOVING ARCTIC AIR IN. KEPT THE EXTENDED DRY...BUT NUDGED
SURFACE DEWPOINTS AND TEMPERATURES TOWARD THE GFS.
BNA TB 066/033 042/024 042 04+3-
BBBBB 022/038 026/037 021/042 026/043 0000001111
CKV TB 066/028 038/021 038 04+1-
BBBBB 020/034 025/033 019/042 022/037 0000011111
CSV TB 063/033 042/024 040 04+8-
BBBUB 026/040 027/040 023/043 025/045 0000001111
.BNA WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY ACROSS MIDDLE TENNESSEE THIS MORNING.
FLOOD WATCH TODAY ACROSS NORTH AND EAST MIDDLE TENNESSEE.
&&
04Hazardous weather outlook, Jan 13, 5:03 AM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CST THU JAN 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141130- BEDFORD TN-BENTON TN-CANNON TN-CHEATHAM TN-CLAY TN-COFFEE TN- CUMBERLAND TN-DAVIDSON TN-DE KALB TN-DICKSON TN-FENTRESS TN-GILES TN- GRUNDY TN-HICKMAN TN-HOUSTON TN-HUMPHREYS TN-JACKSON TN-LAWRENCE TN- LEWIS TN-MACON TN-MARSHALL TN-MAURY TN-MONTGOMERY TN-OVERTON TN- PERRY TN-PICKETT TN-PUTNAM TN-ROBERTSON TN-RUTHERFORD TN-SMITH TN- STEWART TN-SUMNER TN-TROUSDALE TN-VAN BUREN TN-WARREN TN-WAYNE TN- WHITE TN-WILLIAMSON TN-WILSON TN- INCLUDING THE CITIES OF...ASHLAND CITY...BYRDSTOWN...CAMDEN... CARTHAGE...CELINA...CENTERVILLE...CLARKSVILLE...COLUMBIA... COOKEVILLE...CROSSVILLE...DICKSON...DOVER...ERIN...FRANKLIN... GAINESBORO...GALLATIN...HARTSVILLE...HOHENWALD...JAMESTOWN... LAFAYETTE...LAWRENCEBURG...LEBANON...LEWISBURG...LINDEN... LIVINGSTON...MANCHESTER...MCMINNVILLE...MURFREESBORO...NASHVILLE... PULASKI...SHELBYVILLE...SMITHVILLE...SPARTA...SPENCER... SPRINGFIELD...WAVERLY...WAYNESBORO AND WOODBURY 503 AM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE INTO THE MIDSTATE TODAY. HEAVY RAINFALL IS EXPECTED WITH THIS FRONT. THE RAINFALL MAY CAUSE POORLY DRAINED AREAS TO FLOOD AND ALSO PUSH SOME RIVERS AND STREAMS INTO FLOOD LATER TODAY. A FEW THUNDERSTORMS AHEAD OF THE FRONT MAY HAVE DAMAGING WINDS. RAIN WILL TAPER OFF LATE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MUCH COLDER ON FRIDAY AND THROUGH THE WEEKEND. CONTINUED BELOW NORMAL TEMPS THROUGH WEDNESDAY...OTHERWISE NO SIGNIFICANT WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JLM
In the hours before
Special weather statement, Jan 13, 6:02 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 602 AM CST THU JAN 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-131615- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 602 AM CST THU JAN 13 2005 A LINE OF HEAVY RAINSHOWERS IS MOVING THROUGH WESTERN MIDDLE TENNESSEE AT 30 TO 35 MPH. THESE SHOWERS ARE AHEAD OF A STRONG COLD FRONT THAT IS ENTERING WEST TENNESSEE. STRONG WINDS OF 50-60 MPH ARE BEING OBSERVED JUST ABOVE THE SURFACE. THESE SHOWERS AND ANY THUNDERSTORMS THAT FORM LATER ON MAY BRING STRONG WINDS DOWN TO THE SURFACE. A WIND GUST OF 50 MPH WAS OBSERVED AT PARIS TENNESSEE EARLIER THIS MORNING. ALSO...TREES WERE REPORTED BLOWN DOWN BY THE STEWART COUNTY SHERIFFS OFFICE. RESIDENTS SHOULD EXPECT STRONG WIND GUST AROUND HEAVY SHOWERS OR THUNDERSTORMS. OPERATORS OF HIGH PROFILE VEHICLES OR EQUIPMENT...INCLUDING BOAT OPERATORS...SHOULD USE CAUTION TODAY. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:18 AM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Montgomery | 39 days |
| Jan 13, 6:48 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Maury | 39 days |
| Jan 13, 6:52 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Lewis, Perry | 39 days |
| Jan 13, 7:10 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Montgomery, Robertson | 39 days |
| Jan 13, 7:13 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson, Wilson | 39 days |
| Jan 13, 7:44 AM CST | Flash Flood Warning | OHX | Hickman | 2 hr |
| Jan 13, 8:08 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Humphreys, Robertson | 39 days |
| Jan 13, 8:22 AM CST | Severe Thunderstorm Warning | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Maury and 1 more | 39 days |
| Jan 13, 8:36 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson, Sumner | 39 days |
| Jan 13, 8:43 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson | 39 days |
| Jan 13, 9:06 AM CST | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Wilson | 39 days |
| Jan 13, 9:25 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Sumner | 39 days |
| Jan 13, 9:39 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Macon, Trousdale | 39 days |
| Jan 13, 9:40 AM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith | 39 days |
| Jan 13, 9:53 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Van Buren | 39 days |
| Jan 13, 9:57 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 39 days |
| Jan 13, 9:57 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Cumberland | 39 days |
| Jan 13, 10:26 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 39 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.